Missouri, 2006

Damaging Wind in Missouri, August 2, 2006

August 2, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 2, 4:49 PM CST, 41 minutes earlier.

Area forecast discussion, Aug 2, 4:49 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT WED AUG 2 2006

.DISCUSSION...
MAIN FOCUS FOR THE SHORT TERM WILL BE PRECIP CHCS THRU FRI. AS OF
18Z THE CDFNT STRETCHED FROM WRN WI SWWD THRU CNTRL IA INTO CNTRL
KS. DECENT CU FIELD DEVELOPED TDY WITH MODEST AMTS OF
CAPE...GENERALLY AOA 2000 J/KG...WITH LITTLE CIN. APPEARS TO BE NO
FOCUS MECHANISM THIS AFTN. HOWEVER...SCT SHRA ARE STILL DEVELOPING
JUST W OF CWA.

MDLS INDICATE AMPLE INSTABILITY WITH LOW LVL LAPSE RATES AROUND 8.5
TO 9 C/KM AHEAD OF THE CDFNT THRU 06Z TNGT. WITH HIGH PWS AND K
INDEX VALUES IN THE 45C RANGE...EXPECT THESE STORMS TO BE EFFICIENT
RAIN PRODUCERS.

MDLS ARE IN GOOD AGREEMENT WITH PLACEMENT OF CDFNT THRU TMW NGT.
HOWEVER...GFS CONTDS TO STRENGTHEN FNT AND ASSOCIATED LOW PRESSURE
SYSTEM WHILE NAM AND UKMET SEEM TO WASH OUT THE FNT. NAM AND UKMET
ARE FAVORED SOLNS AS GFS 500H S/W IS TOO VIGOROUS DUE TO FEEDBACK
ISSUES. LEFT SLGHT CHC OF PRECIP IN SRN CWA FOR FRI AS CDFNT LINGERS
JUST S OF THE AREA.

FOR THE EXTD...NOT MUCH TO TALK ABOUT FOR FCST PRD. MAIN THREAT OF
PRECIP IS MON INTO TUES AS A CDFNT MOVES INTO THE AREA. NOT VERY
CONFIDENT ABOUT THIS FEATURE AS GFS HAS ISSUES WITH CONVECTIVE
FEEDBACK AND IS SOME VARIABILITY IN ENSEMBLE MEMBERS. ECMWF IS MORE
FAVORABLE AS IT KEEPS THE CDFNT N OF CWA THRU WED. HOWEVER...WILL
KEEP WED DRY AT THIS TIME.

WENT ABV GUIDANCE TEMPS FOR MUCH OF EXTD. GFS HAS MORE CLD CVR THAN
WHAT I EXPECT SO HAVE RAISED TEMPS TO ACCOMMODATE. ATTM...HEAT
INDICES REACH UPPER 90S ON SUN AND MON WITH ACTUAL TEMPS IN MID 90S.

&&

.AVIATION...
FOR THE 00Z TAFS...SCT SHRA AND TSRA DVLPG IN CNTRL MO NR COU
ATTM. WILL LIKELY NEED TO INCLUDE A TEMPO GRP FOR TSRA OR AT
LEAST VCTS DURING THE FIRST COUPLE OF HRS OF THE TAF VALID TIME.
THIS ACTIVITY WILL PROBABLY DISSPATE ARND SUNSET WITH THE BETTER
THREAT OF CONVECTION LTR TGT AND THU AS A CDFNT MOVES SEWD THRU
THE CWA. THIS CDFNT CURRENTLY EXTDS FM A SFC LOW OVR SERN WI SW
THRU NERN KS. THIS CDFNT SHOULD MOVE SEWD THRU UIN ARND 09-12Z
THU...COU ARND 12-15Z THU...AND STL ARND 15-18Z THU. THE BEST THREAT
OF CONVECTION SHOULD OCCUR AT THE UIN TAF SITE LT TGT AND THU
MRNG AS A WK SFC WV MOVES ALNG THE SEWD SAGGING CDFNT. SCT
CONVECTION WILL PROBABLY REDEVELOP IN THE COU AREA LT TGT AND THU
MRNG WITH THE BEST CHC OF TSRA IN THE STL AREA DURING THU AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
     BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
     JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
     REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KNOX-
     LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ST.
     CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR BOND IL-
     CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
     BROWN IL-PIKE IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
     IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 2, 3:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED AUG 2 2006

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031215-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
400 PM CDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

IT WILL CONTINUE TO BE VERY WARM THIS EVENING AS TEMPERATURES
DROP INTO THE LOWER TO MIDDLE 90S. PEOPLE SHOULD STILL BE CAUTIONS
BY TAKING PLENTY OF BREAKS FROM ACTIVITY TO COOL DOWN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT AS A
COLD FRONT DROPS INTO THE REGION. THE PRIMARY RISK WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS MAY LINGER ACROSS THE AREA EARLY THURSDAY.
THE SEVERE WEATHER THREAT SHOULD BE OVER BY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-031215-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
400 PM CDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS
EVENING. HOWEVER IT WILL STILL BE VERY WARN OVERNIGHT SO CAUTION
SHOULD STILL BE USED.

THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT...MAINLY
TOWARD MORNING...PRIMARILY FOR AREAS NORTH OF INTERSTATE 70. A FEW
STORMS COULD BE SEVERE PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY AS A COLD FRONT
MAKES ITS WAY INTO THE AREA. SOME STORMS MAY BE SEVERE...PRIMARILY
ACROSS SOUTHERN ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED LATE TONIGHT INTO THURSDAY MORNING.

JPK

The radar

The St Louis radar (KLSX), 148 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
August 2, 5:30 PM CST
Where
Boone County, 2 mi S of Easley
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.767, -92.383

A storm spotter reported a tree down blocking a road south of Easley.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525847.